Washington, 2004Hail in Washington, June 30, 2004
June 30, 2004 · NWS OTX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 30, 1:30 PM PST, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 30, 1:30 PM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PDT WED JUN 30 2004
.SYNOPSIS...
A PERSISTENT UPPER LEVEL TROUGH OF LOW PRESSURE JUST OFF THE
WASHINGTON COAST WILL LEAVE THE AIRMASS OVER THE INLAND NORTHWEST
UNSETTLED AND FAIRLY HUMID THROUGH THURSDAY. SUBTLE CHANGES WILL
DEVELOP BY THURSDAY NIGHT AND FRIDAY AS THE TROUGH SHIFTS INLAND
AND BRINGS A GRADUAL DRYING TREND.
&&
.DISCUSSION...
TONIGHT THROUGH SATURDAY...A VERY MOIST ATMOSPHERE AND A SERIES OF
SHORTWAVES MOVING THROUGH THE MEAN SOUTHERLY FLOW HAS ALLOWED
NUMEROUS SHOWERS AND SEVERAL THUNDERSTORMS TO DEVELOP THIS
AFTERNOON. THESE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AND
WILL PRODUCE OCCASIONAL LIGHTNING...SOME HAIL AND PERIODS OF HEAVY
RAIN. SHORTWAVES SHOULD BE OUT OF THE WESTERN ZONES BY MIDNIGHT AND
THUNDERSTORM ACTIVITY SHOULD DIE DOWN...BUT ANOTHER SHORTWAVE MOVING
THROUGH THE EASTERN ZONES WILL KEEP THE ACTIVITY GOING IN THAT AREA
THROUGH THE NIGHT. UPPER LEVEL FLOW WILL BEGIN TO CHANGE TO A MORE
WESTERLY DIRECTION ON THURSDAY AND FRIDAY WHICH SHOULD BRING A BIT
DRIER AND MORE STABLE ATMOSPHERE TO THE REGION FOR THE END OF THE
WEEK. A WEAK UPPER LEVEL TROUGH IS FORECAST TO MOVE THROUGH ON
SATURDAY TO BRING BACK THE SHOWERS...BUT COOL TEMPERATURES A FEW
DEGREES. CC
SATURDAY NIGHT THROUGH WEDNESDAY...EXTENDED MODELS SHOWING BETTER
CONTINUITY WITH THE LATEST RUNS. MODELS DROP A TROUGH IN OVER THE
CWA OVER SUNDAY AND SUNDAY NIGHT THEN SHOWING SOME RIDGING BUILDING
IN FOR EARLY NEXT WEEK. WILL GO WITH CHANCE OF SHOWERS OR
THUNDERSTORMS EARLY IN THE EXTENDED PERIOD AND TAPPER THE SHOWERS OFF
LATER IN THE EXTENDED PERIOD. HIGH TEMPERATURES TO BE NEAR TO
SLIGHTLY BELOW SEASONAL NORMALS. LH
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 061 087 057 085 055 081/ 30 20 20 05 05 05
COEUR DALENE 057 089 056 084 054 082/ 30 30 30 05 05 05
PULLMAN 054 084 056 081 054 081/ 30 20 20 05 05 05
LEWISTON 064 091 062 090 060 087/ 30 20 20 05 20 05
COLVILLE 059 091 057 089 054 085/ 50 30 30 10 05 05
SANDPOINT 058 086 057 084 054 081/ 50 30 30 05 05 05
WALLACE 056 085 056 080 054 078/ 50 30 30 05 05 05
MOSES LAKE 059 093 058 090 056 088/ 20 10 10 05 05 05
WENATCHEE 064 091 062 089 060 085/ 20 05 05 05 05 05
OMAK 063 093 062 090 060 086/ 20 05 05 10 10 05
&&
.OTX...
ID...NONE.
WA...NONE.
Hazardous weather outlook, Jun 30, 4:18 AM PST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
518 AM PDT WED JUN 30 2004
IDZ001>004-WAZ033-035>038-011300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
518 AM PDT WED JUN 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY
THUNDERSTORMS ARE EXPECTED DEVELOP AGAIN OVER THE PORTIONS
OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE THIS AFTERNOON
AND CONTINUE INTO THIS EVENING. ABUNDANT MOISTURE COUPLED WITH WEAK
STEERING CURRENTS WILL RESULT IN A THREAT OF ISOLATED FLASH FLOODING.
RAINFALL OF 2 TO 3 INCHES FROM THESE STORMS IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A PERSISTENT WEATHER PATTERN WILL CONTINUE THE THREAT OF ISOLATED
FLASH FLOODING FROM THUNDERSTORMS THROUGH THURSDAY. THE AREA WITH
THE BEST POTENTIAL FOR FLOODING WOULD BE EXTREME EASTERN WASHINGTON
AND THE IDAHO PANHANDLE. BY FRIDAY STEERING WINDS ARE EXPECTED TO
BECOME A BIT STRONGER WHICH WILL HELP PREVENT ANY THUNDERSTORMS FROM
BECOMING STATIONARY.
Hail, Stevens
- When
- June 30, 5:05 PM PST
- Where
- Stevens County, 3 mi S of Clayton
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 47.950, -117.550
A thunderstorm produced 1/2 inch hail with isolated 3/4 inch diameter hailstones near the town of Clayton, Washington.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, June 30, 20041 death · 1 injured · 50 kt wind · 5 events
- Flash Flood and Damaging Wind in Texas, June 30, 2004$150,000 · 52 kt wind · 2 events
- Flash Flood in Arkansas, June 30, 2004$100,000 · 1 event
- Flash Flooding in Texas, June 30, 2004$60,000 · 5 events
- Flash Flood and Hail in Minnesota, June 30, 20042 injured · 1 in hail · 25 events
- Flash Flood and Hail in Oklahoma, June 30, 2004$1,000 · 1 in hail · 7 events
- Marine Hail in Lake Huron, June 30, 20041 in hail · 6 events
- Flash Flooding in Texas, June 30, 20044 events
- Hail in Michigan, June 30, 20042.75 in hail · 4 events
- Damaging Winds in Virginia, June 30, 2004$8,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 30, 20043 events
- Flash Flooding in Texas, June 30, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408008.